ArticleOriginal scientific text
Title
On global solutions to a nonlinear Alfvén wave equation
Authors 1, 1
Affiliations
- Numerical Laboratory for Heliospheric Physics, Chinese Academy of Sciences, P.O. Box 8701, Beijing 100080, China
Abstract
We establish the global existence and uniqueness of smooth solutions to a nonlinear Alfvén wave equation arising in a finite-beta plasma. In addition, the spatial asymptotic behavior of the solution is discussed.
Keywords
nonlinear Alfvén wave, existence and uniqueness of global solution, spatial asymptotic behavior
Bibliography
- C. A. Bardos, Regularity theorem for parabolic equations, J. Funct. Anal. 7 (1971), 311-322.
- XS. Feng, The existence of global weak solutions for the equation of ion acoustic waves with Landau damping, Math. Appl. 7 (1994), 230-234 (in Chinese).
- XS. Feng, The global Cauchy problem for a nonlinear Schrödinger equation, to appear.
- XS. Feng and Y. Han, On the Cauchy problem for the third order Benjamin-Ono equation, J. London Math. Soc., to appear.
- N. Hayashi, On the derivative Schrödinger equation, Phys. D 55 (1992), 14-36.
- R. J. Iorio, Jr., On the Cauchy problem for the Benjamin-Ono equation, Comm. Partial Differential Equations 11 (1986), 1031-1081.
- D. J. Kaup and A. C. Newell, An exact solution for a derivative nonlinear Schrödinger equation, J. Math. Phys. 19 (1978), 798-801.
- C. Kenig, G. Ponce and L. Vega, Small solutions to nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Anal. Non Linéaire 10 (1993), 255-288.
- J. L. Lions, Quelques méthodes de résolutions des problèmes aux limites non linéaires, Gauthier-Villars, Paris, 1969.
- J. L. Lions et E. Magenes, Problèmes aux limites non homogènes et applications, Tome I, Dunod, Paris, 1968.
- E. Mjølhus and J. Wyller, Nonlinear Alfvén waves in a finite-beta plasma, J. Plasma Physics 40 (1988), 299-318.
- W. A. Strauss, On continuity of functions with values in various Banach spaces, Pacific J. Math. 19 (1966), 543-551.
- M. Tsutsumi, Weighted Sobolev spaces, and rapidly descreasing solutions of some nonlinear dispersive wave equations, J. Differential Equations 42 (1981), 260-281.
- M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation, existence and uniqueness theorem, Funkcial. Ekvac. 23 (1980), 259-277.
- M. Tsutsumi and I. Fukuda, On solutions of the derivative nonlinear Schrödinger equation, Funkcial. Ekvac. 24 (1981), 85-94.